MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFF12, 5X100 KII FIOS ADVFIX DP 10/BX; GCJ

APPLIED MEDICAL RESOURCES CFF12, 5X100 KII FIOS ADVFIX DP 10/BX; GCJ
Model Number CFF12, 5X100 KII FIOS ADVFIX DP 10/BX
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: lap cholecystectomy.Event description: towards the end of the case, when the surgeon inserted the scope to do the final check, he noticed the instrument shield from the trocar was inside the patient.He has retrieved it.The nurse did note, there was an aspiration needle used for the gall bladder and initially it didn't go through initially on the first attempt.They stated it could be due to the needle but never had this experience before.Have isolated for return along with other trocars with the same lot number.Additional information received via adverse incident report, 7th february 2019: internal valve detached from black bung inside the sleeve of port and was found in abdominal cavity.The only instruments introduced into the port were a laparoscopic tissue forcep and a aspiration needle.There was a little resistance when trying to introduce the aspiration needle which is the only anomaly during a routine procedure.Action taken (includes any action by patient, carer or healthcare professional, or by the manufacturer or supplier): internal valve removed from patient and port kept for analysis.Examination and comparison of the same 5 mm port to ensure all pieces were accounted for with scrub nurse, senior sister and consultant; lot numbers removed from stock room and isolated; discussed with staff at hand overs and briefings.Sister site informed.Patient status: patient is fine.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant's experience of seal component separation.The shield, a clear plastic component of the seal and the septum, a rubber internal component of the seal, were damaged.Based on the condition of the returned unit and the description of the event, it is likely that the reported event was caused by non-axial insertion or removal of asymmetrical instrumentation through the trocar.Applied medical¿s instructions for use states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.
 
Event or Problem Description
Procedure performed: lap cholecystectomy.Event description: towards the end of the case, when the surgeon inserted the scope to do the final check, he noticed the instrument shield from the trocar was inside the patient.He has retrieved it.The nurse did note, there was an aspiration needle used for the gall bladder and initially it didn't go through initially on the first attempt.They stated it could be due to the needle but never had this experience before.Have isolated for return along with other trocars with the same lot number.Additional information received via adverse incident report, 7th february 2019: internal valve detached from black bung inside the sleeve of port and was found in abdominal cavity.The only instruments introduced into the port were a laparoscopic tissue forcep and a aspiration needle.There was a little resistance when trying to introduce the aspiration needle which is the only anomaly during a routine procedure.Action taken (includes any action by patient, carer or healthcare professional, or by the manufacturer or supplier) 1.Internal valve removed from patient and port kept for analysis.2.Examination and comparison of the same 5 mm port to ensure all pieces were accounted for with scrub nurse, senior sister and consultant; 3.Lot numbers removed from stock room and isolated; 4.Discussed with staff at hand overs and briefings.Sister site informed.Patient status: patient is fine.

Brand Name
CFF12, 5X100 KII FIOS ADVFIX DP 10/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8376352
Report Number2027111-2019-00362
Device Sequence Number16715499
Product Code GCJ
UDI-Device Identifier00607915124090
UDI-Public(01)00607915124090(17)210919(30)01(10)1337147
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2021
Device Model NumberCFF12, 5X100 KII FIOS ADVFIX DP 10/BX
Device Catalogue Number101452601
Device Lot Number1337147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/05/2019
Supplement Date Received by Manufacturer02/05/2019
Initial Report FDA Received Date02/27/2019
Supplement Report FDA Received Date04/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRATION NEEDLE